Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 48, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 1, 2024, 10:19 AM CDT for Jackson County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2024, 10:19 AM CDT (15:19 UTC)
- Expired
- Jun 1, 2024, 11:45 AM CDT
- In force
- 86 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, TX
The radar
The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3697 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 23.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:20 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 1, 6:20 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 620 AM CDT Sat Jun 1 2024 ...New AVIATION... .SHORT TERM... (Today through Sunday Night) Issued at 317 AM CDT Sat Jun 1 2024 The first day of June will be a bit quieter than the last day of May, but that doesn't mean we are out of the woods for storm potential today. A combination of daytime heating, abundant moisture, and a passing weak shortwave aloft will lead to pop-up showers and storms through the day today. Activity will first start along the coast between the mid and late morning, expanding northwards through the afternoon, then dissipating this evening. While most storms will be sub-severe today, there is a chance for an isolated severe thunderstorm or two capable of producing strong wind gusts and potentially some hail. SPC has placed all of SE Texas in a Marginal Risk (level 1 of 5) for Severe Storms today, and WPC has also placed most of SE Texas in a Marginal (level 1 of 4) for Excessive Rainfall. The storms that pop up will be capable of bringing a quick downpour of 1-3", which normally wouldn't be an issue but soils are very well saturated after yesterday's heavy rainfall. A lull in the activity is expected overnight tonight, but late morning and afternoon thunderstorms will again bloom over SE Texas. Another upper level shortwave will be moving in from the west, so there is potential for a line of storms to move into SE Texas sometime tomorrow afternoon/evening - however, exactly how strong, when, and where is largely uncertain right now. Temperatures over the weekend will be rather seasonal during the daytime hours with high temperatures in the upper 80s to low 90s. The onshore flow and high dew points will lead to overnight low temperatures to be unseasonably warm, in the mid to upper 70s inland and low 80s along the coast. Fowler && .LONG TERM... (Monday through Friday) Issued at 317 AM CDT Sat Jun 1 2024 A drier weather pattern seems to be setting up across Southeast Texas for much of the upcoming work week. Early next week, although the environment seems to be healthy enough for some shower and thunderstorms development, in particular with onshore flow continuing to supply warm moist air from the Gulf, good instability remains in place, and weak disturbance and vort maxes moving over the region, models seem to favor the cap limiting our rain chances for much of Southeast Texas. The best opportunity for showers and storms are currently located over the Brazos Valley and Piney Woods region for Monday. The cap is then expected to strengthen Tuesday. Dry conditions will continue into Wednesday as mid level ridge builds a little more and with 500 mb heights slightly increasing, we will likely see temperatures go from the low 90s on Monday and Tuesday to the low to mid 90s on Wednesday. Some isolated spots may even see lows in the mid to upper 90s both Wednesday and Thursday. With the onshore flow continuing low level moisture transport, dewpoints will remain generally in the mid to upper 70s. This combined with rising temperatures, we could see heat indices between 103 to 110 deg F and heat advisories may be required. Please remember to practice heat safety and make the appropriate preparations if you plan to work or spend time outdoors. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Never leave children and pets in unattended vehicles. For those walking or taking your pets outdoors, remember, if it is too hot for your palm, then it is too hot for their paws and bring water for them as well. By the end of the work week, there is still some model inconsistency but there might be a weak cold front to our north or northeast and it could slid close to or possibly over Southeast Texas. If the frontal boundary stays out of our location, we may continue be remain on the dry side of things as high pressure dominates the weather pattern along with continued heat impacts. Some rain chances could occur if the boundary makes it into Southeast Texas and would also help bring down the highs closer into the low 90s. Heat indices would also decrease slightly, roughly in the low 100s. Regardless, we are transitioning into a summer pattern and conditions will naturally be warming up. Sadness. Cotto (24) && .AVIATION... (12Z TAF Issuance) Issued at 610 AM CDT Sat Jun 1 2024 VFR conditions will prevail through this evening with south- southeasterly winds developing around 6-11kt. Showers and thunderstorms are expected to develop during the late morning along the coast, the spread inland through the afternoon bringing temporary periods of heavy rainfall and gusty winds. Coverage decreases after sunset with MVFR conditions developing after midnight with CIGs around 1500-2500ft expected. Patchy fog will also be possible at times. These conditions improve through Sunday morning, but additions storms are possible this Sunday afternoon. Fowler && .MARINE... Issued at 317 AM CDT Sat Jun 1 2024 Light to moderate onshore flow and seas of 3 to 6 feet is expected during the next few days. Caution flags may be needed at times. Periods of showers and storms are expected this weekend. Some storms could be strong to severe, capable of producing strong gusty winds and higher seas. There is a chance for strong rip currents along the Gulf facing beaches during the next couple of days. Beachgoers should exercise caution in the waters and follow beach flags and lifeguard guidance. Cotto (24) && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 89 75 90 77 / 50 30 30 10 Houston (IAH) 89 77 90 78 / 60 20 30 0 Galveston (GLS) 87 81 87 81 / 40 20 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...Fowler LONG TERM....Cotto AVIATION...Fowler MARINE...Cotto
In the hours before
Special weather statement, Jun 1, 9:14 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
914 AM CDT Sat Jun 1 2024
TXZ235-236-335-336-436-011445-
Coastal Matagorda TX-Inland Matagorda TX-Matagorda Islands TX-
Coastal Jackson TX-Inland Jackson TX-
914 AM CDT Sat Jun 1 2024
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JACKSON
AND SOUTHERN MATAGORDA COUNTIES THROUGH 945 AM CDT...
At 913 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near La Ward, or 11 miles west of Palacios, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Matagorda, Palacios, South Texas Nuclear Plant, Point Comfort, La
Ward, Alamo Beach, Indianola, Schicke Point, Olivia, Lolita,
Blessing, Port Alto, Vanderbilt, Midfield, Wadsworth, and Lake Texana
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2840 9639 2840 9637 2846 9641 2846 9642
2851 9648 2847 9652 2855 9648 2858 9662
2864 9661 2869 9666 2872 9665 2882 9672
2885 9670 2893 9680 2895 9619 2874 9565
2839 9638
TIME...MOT...LOC 1413Z 269DEG 15KT 2877 9642
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special weather statement, Jun 1, 9:38 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
938 AM CDT Sat Jun 1 2024
TXZ226-236-011530-
Inland Matagorda TX-Wharton TX-
938 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WHARTON AND
NORTHWESTERN MATAGORDA COUNTIES THROUGH 1030 AM CDT...
At 938 AM CDT, Doppler radar was tracking a strong thunderstorm near
Markham, or 10 miles west of Bay City, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bay City, Markham, Van Vleck, Blessing, and Midfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2882 9617 2894 9627 2917 9594 2892 9576
TIME...MOT...LOC 1438Z 239DEG 13KT 2893 9612
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special weather statement, Jun 1, 9:43 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
943 AM CDT Sat Jun 1 2024
TXZ337-437-011515-
Brazoria Islands TX-Coastal Brazoria TX-
943 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRAZORIA COUNTY
THROUGH 1015 AM CDT...
At 943 AM CDT, Doppler radar was tracking a strong thunderstorm near
Oyster Creek, or near Clute, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southeastern Lake Jackson, Freeport, Clute, Surfside Beach, Richwood,
Jones Creek, and Oyster Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2914 9538 2911 9518 2892 9516 2888 9549
TIME...MOT...LOC 1443Z 004DEG 6KT 2907 9530
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special weather statement, Jun 1, 9:45 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
945 AM CDT Sat Jun 1 2024
TXZ235-236-335-336-436-011545-
Coastal Matagorda TX-Inland Matagorda TX-Matagorda Islands TX-
Coastal Jackson TX-Inland Jackson TX-
945 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON AND SOUTHERN
MATAGORDA COUNTIES THROUGH 1045 AM CDT...
At 945 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Point Comfort, or near Port Lavaca, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Matagorda, Palacios, Point Comfort, Alamo Beach, Olivia, Lolita,
Indianola, Schicke Point, Port Alto, and Vanderbilt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2840 9637 2846 9641 2846 9642 2847 9645
2848 9644 2851 9648 2847 9652 2855 9647
2858 9657 2858 9662 2864 9661 2869 9666
2872 9665 2882 9672 2885 9670 2886 9671
2875 9562 2838 9638
TIME...MOT...LOC 1445Z 295DEG 16KT 2866 9655
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special weather statement, Jun 1, 9:55 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
955 AM CDT Sat Jun 1 2024
TXZ337-437-011600-
Brazoria Islands TX-Coastal Brazoria TX-
955 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRAZORIA COUNTY
THROUGH 1100 AM CDT...
At 955 AM CDT, emergency management reported a strong thunderstorm
producing a landspout over Oyster Creek, or near Clute. This
thunderstorm was nearly stationary.
HAZARD...Landspouts.
SOURCE...Emergency management.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Freeport, Clute, Surfside Beach, Richwood, Jones Creek, and Oyster
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2887 9554 2910 9535 2906 9516 2887 9513
2884 9517
TIME...MOT...LOC 1455Z 011DEG 4KT 2904 9532
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
03The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:08 AM CDT | Special Marine Warning | HGX | 67 min | |
| Jun 1, 9:14 AM CDT | Special Weather Statement | HGX | Matagorda | 31 min |
| Jun 1, 9:38 AM CDT | Special Weather Statement | HGX | Matagorda | 52 min |
| Jun 1, 9:43 AM CDT | Special Weather Statement | HGX | Brazoria | 32 min |
| Jun 1, 9:45 AM CDT | Special Weather Statement | HGX | Matagorda | 60 min |
| Jun 1, 9:49 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 56 min |
| Jun 1, 9:55 AM CDT | Special Weather Statement | HGX | Brazoria | 65 min |
| Jun 1, 9:58 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 62 min |
| Jun 1, 10:00 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 2 hr |
| Jun 1, 10:01 AM CDT | Special Marine Warning | HGX | 89 min | |
| Jun 1, 10:07 AM CDT | Special Marine Warning | HGX | 113 min | |
| Jun 1, 10:25 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 35 min |
| Jun 1, 10:31 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 2 hr |
| Jun 1, 10:37 AM CDT | Special Weather Statement | HGX | Wharton | 23 min |
| Jun 1, 10:57 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 63 min |
| Jun 1, 10:58 AM CDT | Areal Flood Advisory | HGX | Brazoria | 2 hr |
| Jun 1, 11:05 AM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 21 days |
| Jun 1, 11:05 AM CDT | Special Weather Statement | HGX | Matagorda | 40 min |
| Jun 1, 11:24 AM CDT | Special Marine Warning | HGX | 60 min | |
| Jun 1, 11:29 AM CDT | Special Marine Warning | HGX | 91 min | |
| Jun 1, 11:33 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 28 min |
| Jun 1, 11:40 AM CDT | Flash Flood Warning | HGX | Brazoria | 2 hr |
| Jun 1, 11:41 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 2 hr |
| Jun 1, 12:04 PM CDT | Special Weather Statement | HGX | Fort Bend | 26 min |
| Jun 1, 12:29 PM CDT | Special Marine Warning | HGX | 91 min | |
| Jun 1, 12:38 PM CDT | Special Weather Statement | HGX | Harris | 67 min |
| Jun 1, 12:43 PM CDT | Areal Flood Advisory | HGX | Harris | 3 hr |
| Jun 1, 12:45 PM CDT | Special Marine Warning | HGX | 45 min | |
| Jun 1, 12:46 PM CDT | Special Weather Statement | HGX | Chambers | 59 min |
| Jun 1, 12:53 PM CDT | Special Weather Statement | HGX | Liberty | 52 min |
| Jun 1, 1:10 PM CDT | Special Weather Statement | HGX | Harris | 35 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty, Montgomery, San Jacinto | 41 min |
| Jun 1, 1:51 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
| Jun 1, 2:17 PM CDT | Special Weather Statement | HGX | Montgomery | 28 min |
| Jun 1, 2:43 PM CDT | Special Weather Statement | HGX | Montgomery | 47 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.